Alert archive / North Dakota / High Wind Watches in 2016
High Wind Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Oct 30, 2016, 1:28 PM MDT for 11 counties in North Dakota. It took effect at Oct 31, 2016, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2016, 1:28 PM MDT (19:28 UTC)
- In effect from
- Oct 31, 2016, 11:00 AM MDT
- Expired
- Oct 31, 2016, 3:57 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 145 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS73 KBIS 301928 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 228 PM CDT SUN OCT 30 2016 NDZ018>020-031>034-040>045-310330- /O.NEW.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN 228 PM CDT SUN OCT 30 2016 /128 PM MDT SUN OCT 30 2016/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PJA
3 follow-up statements
855 WWUS73 KBIS 302333 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 633 PM CDT SUN OCT 30 2016 NDZ018>020-031>034-040>045-310745- /O.CON.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN 633 PM CDT SUN OCT 30 2016 /533 PM MDT SUN OCT 30 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TWH
705 WWUS73 KBIS 310715 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 215 AM CDT MON OCT 31 2016 NDZ018>020-031>034-040>045-311515- /O.CON.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN 215 AM CDT MON OCT 31 2016 /115 AM MDT MON OCT 31 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS EVENING... * TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
877 WWUS73 KBIS 310957 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 457 AM CDT MON OCT 31 2016 NDZ031>033-040-041-043-044-311800- /O.UPG.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/ /O.NEW.KBIS.HW.W.0004.161031T1500Z-161101T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...NEW ENGLAND...BOWMAN...HETTINGER 357 AM MDT MON OCT 31 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...WESTERLY GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ018>020-034-042-045-311800- /O.UPG.KBIS.HW.A.0003.161031T1700Z-161101T0100Z/ /O.NEW.KBIS.WI.Y.0026.161031T1700Z-161101T0100Z/ DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...MANDAN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN 457 AM CDT MON OCT 31 2016 /357 AM MDT MON OCT 31 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ017-021-035-046-311800- /O.NEW.KBIS.WI.Y.0026.161031T1700Z-161101T0100Z/ MCKENZIE-MCLEAN-BURLEIGH-EMMONS- INCLUDING THE CITIES OF...WATFORD CITY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...BISMARCK...LINTON...STRASBURG 457 AM CDT MON OCT 31 2016 /357 AM MDT MON OCT 31 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...WESTERLY GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 30, 11:30 AM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 30, 11:30 AM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1230 PM CDT Sun Oct 30 2016 .UPDATE... Issued at 1220 PM CDT Sun Oct 30 2016 Cloud cover appears to be going nowhere fast. Latest trends and models indicate overcast conditions through tomorrow morning for most of North Dakota. For this update, lowered temperatures today and increased cloud cover. UPDATE Issued at 841 AM CDT Sun Oct 30 2016 Added a mention of patchy freezing drizzle to the Turtle Mountains this morning where surface temperatures are sub-freezing with the lack of ice-crystals aloft above low stratus and fog per IR satellite temperature trends through 13 UTC. UPDATE Issued at 811 AM CDT Sun Oct 30 2016 Quick update for aviation ceiling trends for today. See the aviation discussion below. UPDATE Issued at 628 AM CDT Sun Oct 30 2016 Patchy fog has spread further east into north central ND and the James River Valley where some clearing has occurred. Otherwise, previous forecast was in good shape. Updates have been sent. && .SHORT TERM...(Today and tonight) Issued at 350 AM CDT Sun Oct 30 2016 Dry and warmer weather mixed with fog and low stratus will highlight the short term forecast. Fog will be the forecast challenge in the southwest for much of Sunday Morning. The 07Z RAP and HRRR are indicating patchy dense fog primarily in the southwest. For the rest of the day, low stratus in place over western and central areas is expected to linger for much of the day. Western areas should see an erosion in the stratus layer by early afternoon; agreed upon well within the 07Z HiRes models. Surface high pressure will continue an eastward scoot, as a leading warm front begins to push into the southwest, ahead of the next surface low. Highs around eight degrees above average are forecast for southwestern areas; while the rest of the CWA will be near average. .LONG TERM...(Monday through Saturday) Issued at 350 AM CDT Sun Oct 30 2016 The week will start with widespread chances for rain and strong winds on Monday. Otherwise, above average temperatures and dry weather highlights the long term forecast. Surface low pressure coupled with mid/upper level troughing is projected to move northeastward across the state through Monday. Widespread chances for rain are favorable though the highest probability will be north. Strong westerly winds will accompany the surface low across central and southern areas. Winds in the southwest will be near wind advisory, a headline may be warranted. For the rest of the long term, the 00Z global suites are projecting progressive flow aloft, as a series of mid/upper level troughs and ridges propagate across North Dakota. This pattern favors continued above normal temperatures through the period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1220 PM CDT Sun Oct 30 2016 Stratus will continue across western and central North Dakota through tomorrow morning. MVFR are likely to prevail. Occasional breaks to VFR and dips to IFR aren't out of the question. Fog may be possible again tonight, especially across western North Dakota. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AJ SHORT TERM...AC LONG TERM...AC AVIATION...AJ
Hazardous weather outlook, Oct 30, 7:39 AM MDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 839 AM CDT SUN OCT 30 2016 NDZ001>004-009>013-017-021>023-025-036-037-047-048-050-051-311345- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- LOGAN-LA MOURE-MCINTOSH-DICKEY- 839 AM CDT SUN OCT 30 2016 /739 AM MDT SUN OCT 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>020-031>035-040>046-311345- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 839 AM CDT SUN OCT 30 2016 /739 AM MDT SUN OCT 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WESTERLY WINDS POSSIBLE ON MONDAY...WITH GUSTS TO AROUND 45 MPH. FOR TUESDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-311345- ROLETTE- 839 AM CDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING ACROSS THE TURTLE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PJA
Nearby
High Wind Watches in North Dakota, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.